Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 150, NWS St. Louis, MO

June 3, 2025Audrain County, Boone County, Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2025, 4:48 PM CDT for Audrain County, Boone County, Moniteau County, Missouri. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 4:48 PM CDT (21:48 UTC)
Expired
Jun 3, 2025, 5:45 PM CDT
In force
57 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Boone County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:41 PM CDTTSTM WND DMG1 Ne Columbia, MOCorrects previous tstm wnd dmg report from 1 NE Columbia. Wind gusts estimated at 50-55 mph.
Jun 3, 5:41 PM CDTTSTM WND DMG1 Ne Columbia, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WUUS53 KLSX 032148
SVRLSX
MOC007-019-135-032245-
/O.NEW.KLSX.SV.W.0150.250603T2148Z-250603T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
448 PM CDT Tue Jun 3 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Western Audrain County in central Missouri...
  Boone County in central Missouri...
  Moniteau County in central Missouri...

* Until 545 PM CDT.

* At 448 PM CDT, severe thunderstorms were located along a line from 
  18 miles west of Sturgeon to 5 miles west of Tipton, or along a 
  line from 26 miles west of Centralia to 5 miles west of Tipton, 
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Tipton around 455 PM CDT.

Other locations impacted by the severe thunderstorm include 
Harrisburg, Kliever, McBaine, Sandy Hook and Lupus.

This includes the following State Parks...
Rock Bridge State Park, Finger Lakes State Park and Jewell Cemetery 
Historic Site.

This includes Interstate 70 in Missouri between exits 115 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

&&

LAT...LON 3900 9256 3925 9243 3925 9231 3935 9231
      3934 9210 3906 9211 3906 9213 3890 9217
      3881 9214 3870 9223 3864 9222 3868 9236
      3872 9234 3874 9240 3843 9250 3843 9262
      3860 9284 3868 9284 3868 9262 3892 9250
TIME...MOT...LOC 2148Z 236DEG 35KT 3933 9259 3899 9268 3863 9287

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
1 follow-up statement
586 
WWUS53 KLSX 032209
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
509 PM CDT Tue Jun 3 2025

MOC007-019-135-032245-
/O.CON.KLSX.SV.W.0150.000000T0000Z-250603T2245Z/
Audrain MO-Boone MO-Moniteau MO-
509 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR WESTERN AUDRAIN, BOONE AND MONITEAU COUNTIES...

At 509 PM CDT, severe thunderstorms were located along a line from 9 
miles north of Sturgeon to 9 miles south of Clarksburg, or along a 
line from 14 miles northwest of Centralia to 9 miles southeast of 
Tipton, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

This severe thunderstorm will be near...
  Tipton around 455 PM CDT.

Other locations impacted by the severe thunderstorm include 
Harrisburg, Latham, McBaine, Lupus, Kliever, Sandy Hook, Wilton and 
Hartsburg.

This includes the following State Parks...
Rock Bridge State Park, Finger Lakes State Park and Jewell Cemetery 
Historic Site.

This includes Interstate 70 in Missouri between exits 115 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

&&

LAT...LON 3900 9256 3925 9243 3925 9231 3935 9231
      3934 9210 3906 9211 3906 9213 3890 9217
      3881 9214 3870 9223 3864 9222 3868 9236
      3872 9234 3874 9240 3843 9250 3843 9262
      3860 9284 3868 9284 3868 9262 3892 9250
TIME...MOT...LOC 2148Z 240DEG 42KT 3923 9261 3899 9268 3842 9299

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:08 PM CDT, 2 hours 40 minutes earlier. Its key messages:

  • Showers and thunderstorms are expected late this afternoon through tonight. These storms will be capable of heavy rain and localized flash flooding.
  • The active pattern continues into this weekend with multiple rounds of showers and thunderstorms forecast.
Area forecast discussion, Jun 3, 2:08 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
208 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Showers and thunderstorms are expected late this afternoon
  through tonight. These storms will be capable of heavy rain and
  localized flash flooding.

- The active pattern continues into this weekend with multiple
  rounds of showers and thunderstorms forecast.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 156 PM CDT Tue Jun 3 2025

The focus of the next 36 hours is the potential for flash flooding
and severe weather in central and northeast Missouri as well as west-
central Illinois. A cold front pushing through the central Plains
and Upper Midwest will be the catalyst for these threats as the
front enters the forecast area late this evening. This timing is
later than in previous forecasts, but has little consequence
regarding impacts. The first line of thunderstorms is expected to
develop ahead of the actual front within a rich environment of
SBCAPE values of 1000+ J/kg and 0-6 km shear vectors of 30 - 35 kts
from the southwest. This will likely be our best chance at seeing
severe hail as the environment will be at its prime. However, the
number of updrafts within this first quasi-line will have an impact
on the production of severe hail. At this issuance, isolated 1 inch
hail is still appropriate wording. Damaging winds will be the
primary severe threat as updrafts congeal ahead of and along the
front. We expect isolated 70 mph wind gusts during the event with
the aid of a 40 - 50 kt low-level jet and rain-cooled downdrafts
punching down toward the surface. There is also a chance of brief
tornadoes this evening. 0-3 km shear vectors of 30 to 40 kts from
the southwest are forecast. Though these vectors never become
orthogonal to the line, the magnitudes are sufficient for
mesovortex development if remnant boundaries come into play. Model
soundings show backed surface winds near an outflow boundary
stationed in northeast Missouri, suggesting the tornado threat
will be higher in that region if the outflow boundary lasts. This
will be true for any east-west boundary laid out through this
afternoon.

Beyond the severe threat, heavy rain and flash flooding come into
focus. Ample instability, PWATs approaching 2 inches, and warm cloud
depths approaching 13 kft will be supportive of efficient
rainfall in thunderstorms that develop. Rainfall rates of 1 to 2
inches/hour are expected in the most robust cells. Because of
this, heavy rainfall in portions of central and northeast Missouri
is a guarantee. Confidence begins to falter, however, regarding
how much rain will fall and which locations may see isolated flash
flooding. CAMs do show additional development upstream of the
main line due to support from the low-level jet and mid-level
vorticity maxima as well as southwesterly corfidi vectors.
Although this makes meteorological sense and upstream development
is expected, each round still looks fairly progressive. Models
have been catching onto this and have been trending lower in
rainfall amounts. However, the 12z HREF LPMM is still 6 inches in
the Jefferson City/Columbia area, which is consistent with where
multiple rounds of thunderstorms are progged to pass over.
Overall, this is likely going to be the extent of flash flooding -
isolated in nature in places that receive multiple thunderstorms,
favoring urban areas.

The front will stall in the CWA on Wednesday, bringing additional
showers and thunderstorms to areas along and south of it. Severe
weather is not expected as instability will be meager and
elevated.

Jaja

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 156 PM CDT Tue Jun 3 2025

An active pattern continues Thursday into Saturday as today's cold
front stalls and wavers over the region. There is another chance at
severe weather on Friday. Models depict an MCS rolling through the
CWA along the stalled boundary. Confidence is high in at least some
precipitation falling in the area due to this feature with most of
the area spattered in a 60 to 80% chance of rain. This is washed
out due to model differences, but models are consistent in showing
this feature passing sometime on Friday.

Otherwise, temperatures will be relatively cool for early June with
highs in the mid-70s to low-80s from Thursday through at least
Saturday before slowly moderating.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1147 AM CDT Tue Jun 3 2025

Showers and thunderstorms are expected to impact each terminal
beginning in central Missouri through west-central Illinois late
this afternoon and reaching east-central Missouri by late this
evening. Large hail, damaging winds, and a brief tornado are all
possible initially, though these threats will decrease with time
and eastern extent. Ceilings and visibilities will fall to
MVFR/IFR as these thunderstorms pass. Low MVFR/IFR ceilings are
forecast to stick around from tonight through the end of the TAF
period in much of the region. Otherwise, gusty south winds will
diminish and turn to southwesterly and eventually northwesterly
behind an approaching cold front.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 7 PM CDT this evening through Wednesday morning
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis
     MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
     Pike MO-Ralls MO-Shelby MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 2:10 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
210 PM CDT Tue Jun 3 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
210 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Tornado Watch is in effect until 8pm.

Thunderstorms are expected tonight with large hail, damaging wind, a
brief tornado, and isolated flash flooding all possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of thunderstorms continues Wednesday through Monday.
Thunderstorms Wednesday morning may produce locally heavy rainfall
and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Jaja

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:27 PM CDTSevere Thunderstorm WarningLSXKnox48 min
Jun 3, 4:51 PM CDTSevere Thunderstorm WarningLSXKnox, Monroe, Shelby39 min
Jun 3, 5:23 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby67 min
Jun 3, 5:29 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway46 min
Jun 3, 5:41 PM CDTSevere Thunderstorm WarningLSXBoone33 min
Jun 3, 6:12 PM CDTAreal Flood AdvisoryLSXBoone3 hr
Jun 3, 6:24 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.